What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 2:25 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 30, 2:25 PM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
325 PM EDT Sun Jul 30 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 322 PM EDT Sun Jul 30 2023
The onset of convection today as of 19Z is occurring over interior
southeast GA counties just ahead of what appears to be a weak
differential heating boundary over central GA, as well as over
southern counties. Temperatures have warmed well into the 90s in
most areas which has combined with surface moisture is supplying
plenty of instability for numerous convection to fire this
evening, along with some lift from a cool front over northern GA
and a sea breeze boundary near the coast nudging inland.
Have also included the entirety of the CWA in a Heat Advisory
through this evening basis current temps and dewpoints, which
have been slightly higher than guidance (a few areas will be
flirting with Excessive Heat Warning Criteria).
Isolated severe storms remain possible through this evening area
wide due to cooling mid level temps and therefore steepening lapse
rates, which could produce some locally severe downbursts and hail
(along with usual heavy rainfall). CAMs continue to move a
MCS/Squall Line like feature into interior southeast GA around
sunset, with some guidance having this feature hold together as
far as approaching I-10. With the above being said, most short
term guidance has been inconsistent with this feature including
the HRRR, which has not initialized well with convection over
interior GA counties this afternoon. This will certainly have an
impact with any feature that moves in later this evening, and
therefore will need to evaluate how daytime convection pans out.
Regardless, have kept chances of POPs into the overnight hours as
for most of southeast GA, and even slight chances into northeast
FL.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 322 PM EDT Sun Jul 30 2023
The cool front over northern GA will slide further south Monday,
which will pull in some relatively drier air in the middle levels
with it, especially over interior southeast GA. Therefore, the
focus for convection will near the FL/GA border and northeast FL
primarily, and especially approaching the coast and the nearly
pinned sea breeze. A few very isolated severe cells will also be
possible Monday, with the threats once again being gusty winds
(especially with a bit of drier air entrainment) and hail. Temps
will not be as hot on Monday, through dewpoints in the 70s will
still keep most of us near Heat Advisory criteria once again.
Tuesday, the front will stall near the FL/GA border and start to
weaken and become more diffuse while a weak ridge of high pressure
builds across the area. Therefore, convective focus will once
again be near the FL/GA border and southward with some drier air
aloft still lingering over southeast GA and possibly mixing into
the northeast FL area. Some dry air entrainment could once again
occur Tuesday, and therefore some strong to potentially severe
cells will be possible. Temps will continue to moderate closer to
climo by Tuesday, and similarly into Tuesday Night into Wednesday
Morning as we will see an increase in onshore flow. This same
onshore/northeasterly flow will also likely push convective
initiation with the sea breeze a bit further inland.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 322 PM EDT Sun Jul 30 2023
The area will remain under the influence of the upstream side of
an upper trough for Wednesday through Friday with a weak surface
ridge over the region. This will keep temps closer to average
during this period, with a general northeast flow and sea breeze
set up for diurnal convection as well. Guidance is in pretty good
agreement with a shortwave impulse riding along the periphery of
the upper trough from northwest to southeast around
Thursday/Thursday Night, though timing of this will be very
important and ironed out over the next few days.
Into next weekend, surface high pressure looks to shift more
offshore as the dominant upper trough over the east US starts to
shift in orientation. Long range guidance does start to become
more split around this time frame, though the general outlook
looks to be for a more zonal pattern aloft and rising heights at
upper-levels, with a return to southwest flow near the sfc.
Therefore, temperatures above average will also likely be favored
during this time frame...
&&
.AVIATION...
(18Z TAFS)
Issued at 151 PM EDT Sun Jul 30 2023
VFR conditions to start the 18Z TAF period under mostly sunny
skies with few clouds around 3.0-4.0 kft growing to scattered
as isolated to scattered thunderstorms begin to break out after
19-20Z over the TAF sites with VCTS noted area wide. Best window
for MVFR restrictions from T'storms should be between 20Z and 00Z
over the northeast Florida sites as showers and storms develop
along the unstable Atlantic seabreeze boundary in the westerly
surface flow with winds turning southerly at SGJ/SSI and possibly
CRG late this afternoon behind the seabreeze. Gusty and erratic
wind gusts expected in storms. A secondary round of T'storms
arriving from central Georgia will affect SSI terminal after 00Z
until 04Z with strong to severe storms causing MVFR/IFR
restrictions there and if the line of storms hold together may
affect JAX/VQQ/CRG after 03Z so have a PROB30 group for this
possibility based on a few model suggestions. Otherwise debris
clouds around 15 to 20 kft will linger overnight before lifting
and have brief MVFR fog at VQQ/GNV after 07-09Z with VFR elsewhere
and light to near calm west southwest winds. Light westerly winds
around 5 knots resume Monday with growing cumulus field around
3.0 kft before storms develop in the afternoon after the end of
the 18Z period.
&&
.MARINE...
Issued at 322 PM EDT Sun Jul 30 2023
A cold front is located over northern GA with a pre frontal trough
over central GA. The trough will move across waters through
tonight, with the front shifting southeast over GA waters Monday.
The front will then stall and dissipate through mid week as a
ridge of high pressure builds into the area. This ridge will shift
offshore by the end of the week.
Rip Currents: A moderate risk for rip currents remains today and
through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 93 73 93 / 60 30 10 20
SSI 77 92 78 93 / 50 50 20 30
JAX 74 94 74 94 / 40 70 30 50
SGJ 75 92 75 92 / 40 70 40 50
GNV 74 93 73 94 / 40 70 30 60
OCF 74 92 74 93 / 40 70 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 5 PM EDT this afternoon for FLZ020-021-023-
024-030-031-033-035-038-122-124-125-132-133-136>138-140-222-
225-232-236-237-240-325-340-425.
GA...Heat Advisory until 5 PM EDT this afternoon for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Special weather statement, Jul 30, 4:22 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
522 PM EDT Sun Jul 30 2023
FLZ020-021-302200-
Hamilton FL-Suwannee FL-
522 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of northwestern
Suwannee and west central Hamilton Counties through 600 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 11 miles southwest of Suwannee River State Park,
moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Suwannee River State Park, Dowling Park, Crossroads, Luraville and
Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3026 8324 3029 8323 3031 8321 3035 8321
3035 8319 3038 8319 3039 8317 3041 8318
3042 8322 3046 8322 3054 8312 3020 8302
3005 8303 3011 8312 3010 8321 3012 8323
3017 8323 3018 8325 3023 8324 3026 8325
TIME...MOT...LOC 2122Z 252DEG 8KT 3028 8327
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSLocal storm report, Jul 30, 4:26 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
526 PM EDT Sun Jul 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Tstm Wnd Gst 1 NNE Jacksonville Beac 30.29N 81.39W
07/30/2023 M49 MPH AMZ452 FL Mesonet
Mesonet station 1618W Fswn Jacksonville
Beach.
&&
ACSpecial weather statement, Jul 30, 4:27 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
527 PM EDT Sun Jul 30 2023
FLZ023-024-033-124-125-132-133-225-232-325-425-GAZ364-302200-
Eastern Clay FL-Coastal St. Johns FL-Baker FL-Western Clay FL-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Nassau FL-Coastal Duval FL-
Inland St. Johns FL-Western Charlton GA-
527 PM EDT Sun Jul 30 2023
...Strong thunderstorms will impact portions of central Nassau,
northwestern St. Johns, east central Baker, northeastern Clay, Duval
and south central Charlton Counties through 600 PM EDT...
At 527 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Jacksonville International Arpt to Lakeside.
Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Jacksonville, Fernandina Beach, Orange Park, Callahan, Jacksonville
International Arpt, Arlington, Ponte Vedra Beach, Unf, Mandarin and
Fruit Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 8183 3037 8231 3058 8187 3069 8141
3025 8135 3004 8128
TIME...MOT...LOC 2127Z 274DEG 12KT 3046 8170 3014 8176
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Jul 30, 4:36 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
536 PM EDT Sun Jul 30 2023
GAZ162-163-302200-
Clinch GA-Echols GA-
536 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of central Echols and
west central Clinch Counties through 600 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Mayday, or 12 miles northeast of Statenville, moving
east at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph, penny size hail, and excessive
cloud-to-ground lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 8302 3085 8301 3086 8301 3086 8299
3087 8298 3087 8297 3092 8297 3094 8296
3088 8259 3063 8270 3080 8305
TIME...MOT...LOC 2136Z 290DEG 14KT 3083 8287
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
HESSSpecial weather statement, Jul 30, 4:41 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT Sun Jul 30 2023
FLZ137-140-237-240-302215-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
541 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of northeastern Marion
and southern Putnam Counties through 615 PM EDT...
At 540 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Delancy, or 8 miles northwest of Salt Springs. This storm was
nearly stationary.
HAZARD...Wind gusts of 45 to 55 mph, penny size hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Pomona Park, Salt Springs, Lake Delancy, Fruitland, Orange Springs,
Hollister, Satsuma, Welaka, Hog Valley and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2938 8194 2956 8195 2968 8177 2951 8155
2934 8162 2932 8168 2931 8168
TIME...MOT...LOC 2140Z 190DEG 0KT 2944 8183
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
HESSSpecial weather statement, Jul 30, 4:41 PM EST, 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT Sun Jul 30 2023
FLZ140-240-302215-
Central Marion FL-Eastern Marion FL-
541 PM EDT Sun Jul 30 2023
...A strong thunderstorm will impact portions of southeastern Marion
County through 615 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Juniper Springs, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Juniper Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2931 8178 2922 8164 2905 8164 2905 8166
2896 8166 2896 8193
TIME...MOT...LOC 2141Z 329DEG 8KT 2908 8174
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HESS